Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Hepatic liver abscess. Can antibiotics damage my kidneys? Swelling in lips.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
25 years old, 182 cm, 80 kgs.
1 month earlier 14th dec 2011 i had hepatic liver abscess in the right lobe approximately 300 cc. they initally treated me with iv abtibiotics till 25th dec when it got melted. they drained the abscess on 28th and now i'm on antibiotics tablets which i have to continue till 20th XXXXXXX My concern is can the medicines damage my kidneys? because i experience a bit sensation in both my left and right side upper abromen just below the ribs. urine is normal but sometimes a bit foamy. i talked to my doctor about this but says everything is normal. he says it's just my muscles and i'm just being worried. also my serum creatinine was checked on 10th XXXXXXX the result was 0.9 mg/dl. i also find a bit swelling on my lips but it's not toomuch. no signs on nausia, vomiting, diarrhea etc. just worried and want to make sure everything is normal with me.
Posted Wed, 11 Apr 2012 in Kidney Conditions
Answered by Dr. Mohammed Tauseef 57 minutes later

Thanks for posting your query.

You seem to be a bit embellish concerning your health status but not to worry, in view of the fact that the abscess has been drained. I would not worry much about creatinine since it is normal but I would want you to get your Urine tested for Proteins since you say it is foamy. You can speak to your Doctor and get the test done.

The pain which you have been experiencing may be due to percutaneous drainage of the abscess which may cause the surrounding muscles to go for spasm resulting in pain. Converse with your Doctor and get a Ultrasound scan done to see if the abscess has been drained completely.

Also you haven't mentioned which Antibiotic you have been started on, so that I can give you a detailed description of the medicine and it's effect on the kidneys.

Kindly get back to me with the name of the medicines which you are currently on.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Follow-up: Hepatic liver abscess. Can antibiotics damage my kidneys? Swelling in lips. 25 minutes later
i had mentioned my antibiotics in current medications.

(tab clavam 625- amoxicillin 500 mg , clavulanic acid-125 mg- 3 times a day), (tab Metrogyl 400 3 times) ,( and tab larego 2 times a day) along with (antacid before breakfast) and a (multivitamin capsule once a day).
Answered by Dr. Mohammed Tauseef 3 hours later

Thank you for reverting back.

Though Clavam and Metrogyl are excreted through kidneys there is no effect on Kidneys. Larigo contains Chloroquine which is prescribed in Malaria and Hepatic Amebiasis as in your case.

All three drugs are outrightly safe and have no adverse effect on kidneys, Just take the medicines as directed by your Doctor, stick to your treatment plan and go for regular follow up with your Doctor.

Hope this clears your uncertainty, Please accept my answer if you have no follow-up queries.

Wish you Good Health.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor